MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT OPEN FINE JAW TYPE X; ULTRASONIC SURGICAL DEVICE
Model Number TB-0009OFX
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for inspection.Images of the device were provided by the customer.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: based on the past investigation results, a likely mechanism casing the tissue pad peeling might be the following: during the output activation in seal & cut mode, nothing was grasped in between the grasping section and the distal end of the probe (this includes after tissue resection).Therefore, the tissue pad was worn out.Due to friction between the grasping section and the distal end of the probe, abnormal heat was generated.This might have caused the tissue pad to partially peel off.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed that during the investigation from an image provided by the customer, the thunderbeat exhibited a peeling pad.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the grasping section was closed without grasping anything (this includes after tissue resection) while the output was activated in seal & cut mode causing worn out of the tissue pad.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
THUNDERBEAT OPEN FINE JAW TYPE X
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21085975
Report Number9614641-2025-00011
Device Sequence Number8386421
Product Code GEI
UDI-Device Identifier04953170394584
UDI-Public04953170394584
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0009OFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown